MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER SHAFT AO, SHORT T2 TIBIA 3,5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER SHAFT AO, SHORT T2 TIBIA 3,5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0222
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision of the patient's left proximal humerus, the surgeon attempted to remove the proximal locking screws using the teardrop handle and short screwdriver shaft despite being told that was not the correct instrument to use.The connection snapped inside the adapter.All parts were removed and the correct instrument was used to remove the screws.Surgery was completed successfully with no delay.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that during a revision of the patient's left proximal humerus, the surgeon attempted to remove the proximal locking screws using the teardrop handle and short screwdriver shaft despite being told that that was not the correct instrument to use.The connection snapped inside the adapter.All parts were removed and the correct instrument was used to remove the screws.Surgery was completed successfully with no delay.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device shows no sign of matching the alleged failure and was found to be fully functional.The screwdriver shaft that was received doesn't show any visible sign of damage marks on the proximal side, on the contrary, the distal side indicates assembly and disassembly marks that were caused by using an off-label device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design-related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs the user that: ¿off-label use of an instrument can harm the patient and/or impair the function and integrity of the instrument.¿ based on the investigation the root cause of the failure was determined to be user related.I.E., off-label product usage.If any additional information is provided, the investigation will be reassessed.

Brand Name
SCREWDRIVER SHAFT AO, SHORT T2 TIBIA 3,5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12982649
Report Number0009610622-2021-00817
Device Sequence Number20247962
Product Code LXH
UDI-Device Identifier04546540353245
UDI-Public04546540353245
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0222
Device Catalogue Number18060222
Device Lot NumberK771429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale